Tornadoes · United States · Michigan · 2025

EF0 tornado, Atlas, Michigan, May 15, 2025

This EF0 tornado ran 1.2 miles across Genesee County on May 15, 2025, touching down at 12:35 AM EDT and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 15, 2025
Touchdown
12:35 AM EDT (04:35 UTC)
Lifted
12:38 AM EDT (04:38 UTC)
On the ground
3 minutes
Path length
1.2 miles (2.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Genesee County
Touchdown point
42.964, -83.529
Lift-off point
42.968, -83.505
Record number
2505152235-01

What the Weather Service recorded

A large and deep low pressure system (for mid-May standards) over the Upper Mississippi River Valley spawned severe thunderstorms, including tornadoes. An intense line of thunderstorms tracked across Lake Michigan during the evening of May 15th. This line produced localized wind gusts of 55-75 MPH over southwest lower Michigan, along with several large hail reports (up to 1.75 inches) and several weak tornadoes. As the line moved into southeast Michigan just before midnight, the moderate instability from the daytime heating (max temps reached into lower 80s) began to wane, and the air mass near the surface began to stabilize. This caused the storms to slowly weaken as they tracked through southeast Michigan during the early morning hours of Friday (May 16th). Despite this, four tornadoes were able to develop across parts of Saginaw, Genesee, and Livingston counties, with isolated to scattered severe thunderstorms across the rest of the area. Over all, most of the Detroit Metro area was spared and saw limited wind damage, as DTE energy outages peaked just under 10,000 customers.

A brief tornado touched down near Atlas. The tornado developed near Maple Ave and Atlas Road, causing damage to both soft and hardwood trees. The tornado continued northeast tracking just north of Goodrich and crossing M-15 before dissipating. Estimated peak winds 75 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 03:28 UTC and running to 05:14 UTC.

Issued (UTC)ExpiredProductOffice
03:28 UTC05:14 UTCTornado WatchDTX
03:44 UTC04:47 UTCSevere Thunderstorm WarningDTX
04:36 UTC04:45 UTCTornado WarningDTX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the tornado touched down at May 16, 12:32 AM EDT, 3 minutes earlier. Its key messages:

  • Scattered severe thundestorms expected 10pm and 3am tonight. Large hail and damaging winds are the main threats, with a low chance of a few tornadoes.
  • Warm again on Friday with another round of showers and thunderstorms developing late Friday evening/Friday night. Some of these storms will also be strong to marginally severe.
  • Cooler conditions this weekend, with westerly wind gusts 30-40 mph on Saturday.
Area forecast discussion, May 16, 12:32 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1232 AM EDT Fri May 16 2025

.KEY MESSAGES...

- Scattered severe thundestorms expected 10pm and 3am tonight. Large
hail and damaging winds are the main threats, with a low chance of a
few tornadoes.

- Warm again on Friday with another round of showers and
thunderstorms developing late Friday evening/Friday night. Some of
these storms will also be strong to marginally severe.

- Cooler conditions this weekend, with westerly wind gusts 30-40 mph
  on Saturday.

&&

.AVIATION...

Squall line producing very strong winds, large hail, isolated
tornados, and persist downpours continues to work from west to east
across the terminals tonight. Gusts in excess of 60 knots and at
least one confirmed tornado have been reported upstream with this
system. Trends continue to favor MVFR visibility reductions in the
main rain band, with brief IFR reductions noted at MBS and FNT.
Timing the exit is the main forecast concern for the next TAF cycle
as the lingering back-edge will be slower to depart from DTW and DET
near the very beginning of the TAF window. The line should fully
clear east of all sites by 07Z. Post-frontal VFR conditions move in
early Friday and throughout the day. Surface flow weakens, backing
from southwest to southeast during the afternoon. Additional showers
and storms possible late Friday evening.

For DTW/D21 Convection... A decaying line of strong to severe
thunderstorms crosses DTW during the 05-06Z time window.

THRESHOLD PROBABILITIES...

* Medium for ceiling 5000 feet or less toward midnight through
  sunrise the low through Friday.

* High for thunderstorms tonight, mainly 05-06Z Friday, then low
  confidence after 00Z Saturday.

&&

.PREV DISCUSSION...
Issued at 307 PM EDT Thu May 15 2025

DISCUSSION...

Moderate instability has built up across southeast Michigan with
MLcapes aoa 1500 J/kg with sbcapes 2000-3000 J/kg as of 18z. None-
the-less, just a modest CU field around as warm/dry mid levels cap
activity for now. Severe thunderstorm chances will begin to increase
this evening with arrival of the height falls and increasing wind
fields, but bulk of thunderstorm activity looks to be impacting
southeast Michigan around midnight. With the southeast winds, a
stabilizing marine influence off of Lake Erie/Lake St. Clair looks
to be coming into play, but an enhanced low level
temperature/instability gradient will set up across the western half
of the CWA (along/west of US-23). These locations stand the best
chance of activity remaining surface based, and thus the greatest
potential for damaging wind gusts with a chance of tornadoes as 0-1
KM bulk shear resides in the 25 to 30 knot range.  With increasing
southwest low level jet (50+ knots) and steep mid level lapses,
large hail will be a concern as well, as cape (1500+ J/kg) is
maximized around the freezing level to -20 C.  Progressive nature of
activity will limit flood threat, but urban areas (Wayne county) are
not completely out of the woods, as strong to severe thunderstorms
could drop a quick 1.5-2 inches in an hour in localized spots, as PW
values peak around 1.75 inches. Majority of hi-res solutions all
generally indicating a broken to near solid line of
showers/thunderstorms rolling through, ending 2-4 AM.

With the large 500 MB low center still back across the Western Great
Lakes on Friday, deep southwest flow will promote another warm day,
as 850 MB temps around 15 C will be supportive of high temperatures
in the low to mid 80s. A spoke of energy/shortwave looks to be
rotating around and tracking through southeast Michigan around
midnight once again. Confidence is high in another round of showers
and thunderstorms developing late Friday evening/night as the healthy
cold front tracks through. Although instability parameters are less
than this evening, wind fields/bulk shear and capes in 1000-2000 J/kg
range seem supportive of at least a marginal risk of severe storms.

Cooler and breezy on Saturday, as surface low (992-994 MB) tracks
through the northern Great Lakes. Pretty good cold advection with
850 MB temps lowering into the mid single numbers. Steepening low
level lapse rates during the day generates some modest cape, which
may touch of isolated-scattered showers. Otherwise, local
probabilistic guidance suggests wind gusts of 30-40 MPH during the
day.

Weak shortwave riding for Sunday, but there is already another
shortwave/re-enforcing shot of cold air to track through the Great
Lakes region for Sunday night. Dry air and northwest confluent flow
looks to keep us dry to start the work week. Another large low
pressure system to develop over the Central Plains, but still
uncertainty with the magnitude and areal extent during the mid week
period, which will impact the timing of showers returning to
southeast Michigan.

MARINE...

Light E/SE flow continues across the region this afternoon-evening
though funneling down the Saginaw Bay has allowed for local
enhancement towards 15kts. A warm front tied to strong northern
Plains low pressure is currently lifting out of the Ohio Valley
towards the Great Lakes this afternoon. A line of strong/severe
thunderstorms is expected to develop over the western Great Lakes
and push through our area late evening-early tonight (~10p-3a). All
hazards (strong winds, hail, waterspouts) are in play though wind
gusts greater than 40kts and hail above a half inch are the main
threats. Southerly winds up to 15-20kts develop post front for
Friday as the low tracks over Lake Superior. This system then sweeps
a cold front through the central Great Lakes late Friday evening-
early Saturday night generating another line of showers and
thunderstorms- a few of which could be severe (wind and hail
hazards). Moderate west-southwest winds follow Saturday with the
strongest winds (20-30kts) expected over the southern half of the
region where the gradient is strongest. Small craft advisories are
likely needed for most if not all nearshore waters as a result. Low
fully departs Sunday shifting winds to the northwest. Gusts peak
near 20kts during the day before weakening overnight as weak high
pressure slides overhead.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....KGK
DISCUSSION...SF
MARINE.......KDK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, May 15, 2:28 PM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
228 PM EDT Thu May 15 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-161200-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
228 PM EDT Thu May 15 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...This Afternoon and Tonight

Gradually increasing chance of thunderstorms this evening, with
a line of strong to severe thunderstorms expected to track through
the region between 10 PM and 3 AM tonight. The primary threats are
large hail (1.5" in diameter) and damaging winds (up to 70 mph),
with a chance of a few tornadoes, particularly along and west of US
23. Storm motion will be to the northeast at 45 mph. The fast
movement of the storms will limit flood threat, but urban/low lying
areas still could see minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another round of strong to marginally severe thunderstorms are
expected to develop Friday evening/night, as a cold front tracks
through the area. Breezy and cooler conditions will settle in for
Saturday, with westerly gusts of 30 to 40 mph during the day.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately.
Spotter activation may be needed tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-161200-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
228 PM EDT Thu May 15 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Gradually increasing chance of thunderstorms this evening, with
a line of strong to severe thunderstorms expected to track through
the region between 10 PM and 3 AM tonight. The primary threats are
large hail (1.5" in diameter) and damaging winds (50 knots).

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another round of strong to marginally severe thunderstorms are
expected to develop Friday evening/night, as a cold front tracks
through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SF

In the hours before

Special weather statement, May 15, 10:52 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1052 PM EDT Thu May 15 2025

MIZ047-048-053-060-160345-
Bay MI-Shiawassee MI-Saginaw MI-Midland MI-
1052 PM EDT Thu May 15 2025

...THUNDERSTORMS RAPIDLY APPROACHING BAY...SAGINAW...SHIAWASSEE AND
MIDLAND COUNTIES LATE THIS EVENING...

At 1050 PM EDT, Doppler radar indicated strong to severe
thunderstorms along a line extending from 7 miles east of Luther to
near Stanton to near Middleville. Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph with higher gusts possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and damage
         unsecured objects.

Strong thunderstorms will be near...
  Pleasant Valley around 1120 PM EDT.
  Oil City around 1125 PM EDT.
  Coleman around 1130 PM EDT.

Other locations impacted by these storms include Carrollton,
Garfield, Arthur, Fenmore, Crump, Buena Vista Township, Gera,
Indiantown, Bombay, and Hemlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
      4391 8404 4391 8391 4376 8395 4377 8396
      4367 8391 4360 8370 4322 8370 4322 8393
      4278 8393 4277 8436 4347 8437 4347 8461
TIME...MOT...LOC 0249Z 250DEG 45KT 4406 8554 4332 8517 4265 8546

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BT
Special weather statement, May 16, 12:11 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1211 AM EDT Fri May 16 2025

MIZ075-160500-
Washtenaw MI-
1211 AM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WASHTENAW COUNTY
THROUGH 100 AM EDT...

At 1210 AM EDT, Doppler radar was tracking a strong thunderstorm near
Gregory, or near Pinckney, moving east at 70 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chelsea, Dexter, Salem, Whitmore Lake, Hudson Mills, Lyndon Township,
and Hudson Mills Metropark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM EDT for southeastern
Michigan.

&&

LAT...LON 4243 8355 4238 8355 4231 8413 4242 8413
TIME...MOT...LOC 0410Z 262DEG 62KT 4241 8403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AM
Local storm report, May 16, 12:27 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
1227 AM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     Hail             S Grand Blanc           42.93N  83.62W
05/16/2025  M0.88 inch       Genesee            MI   Trained Spotter

1213 AM     Tstm Wnd Gst     Tri Cities Intl Airport 43.53N  84.08W
05/16/2025  M49 mph          Saginaw            MI   ASOS

&&

Event Number DTX2500517
Event Number DTX2500518

TF
Local storm report, May 16, 12:35 AM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
1235 AM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     Tstm Wnd Gst     Flint Bishop Intl Airpo 42.97N  83.75W
05/16/2025  M59 mph          Genesee            MI   ASOS

&&

Event Number DTX2500519

TF

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Detroit, MI (KDTX), 00:00Z

4.6 hours before the tornado, 28 km from the path. May 16, 2025.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1413 joules per kilogram, CIN -24, lifted condensation level 1102 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Detroit, MI at 00:00Z on 2025-05-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 116 square meters per square second, 0 to 6 km bulk shear 32 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1413 J/kg
Mixed-layer CIN
-24 J/kg
Surface CAPE
2003 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
32 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.8
0-3 km lapse rate
6.5 K/km

Open this sounding in Storm Lab

Detroit, MI (KDTX), 12:00Z

7.4 hours after it, 28 km from the path. May 16, 2025.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -11075, lifted condensation level 1974 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Detroit, MI at 12:00Z on 2025-05-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -110 square meters per square second, 0 to 6 km bulk shear 35 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-11075 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.5 K/km

Open this sounding in Storm Lab

The surface observations

Flint (FNT), 19 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
02:35 UTC140° 9 kt1001.4
02:40 UTC150° 11 kt1001.4
02:45 UTC150° 11 kt1001.4
02:50 UTC140° 10 kt1001.4
02:53 UTC7363140° 10 kt1001.4
02:55 UTC150° 10 kt1001.4
03:00 UTC140° 9 kt141001.4
03:05 UTC140° 10 kt1001.4
03:10 UTC150° 8 kt1002
03:15 UTC160° 9 kt1002
03:20 UTC160° 8 kt1002.4
03:25 UTC150° 9 kt1002.4
03:30 UTC140° 10 kt1002
03:35 UTC140° 8 kt1002
03:40 UTC140° 9 kt1001.4
03:45 UTC150° 10 kt1001.4
03:50 UTC140° 10 kt1000.7-RA
03:53 UTC7264140° 11 kt1000.3VCTS -RA
03:55 UTC140° 11 kt1000.7-RA
04:00 UTC150° 13 kt1000.7-RA
04:02 UTC7264140° 13 kt1000.7-TSRA
04:05 UTC 191001.4+RA
04:10 UTC 1001+RA
04:15 UTC7065180° 14 kt291000.7+TSRA
04:15 UTC +RA
04:20 UTC200° 14 kt-RA
04:24 UTC7066260° 30 kt511004.4-TSRA BR SQ
04:25 UTC 421004.1-RA BR SQ
04:30 UTC6361280° 19 kt511004.1+TSRA BR SQ
04:30 UTC 261004.1+RA BR SQ
04:35 UTC 301004.1+RA BR
04:36 UTC6361270° 20 kt331004.4+TSRA BR
04:40 UTC 271004.1+RA BR
04:45 UTC 1004.1RA BR
04:50 UTC 1004.4+RA BR
04:53 UTC6462280° 13 kt1004.4VCTS +RA BR
04:55 UTC270° 11 kt1004.4+RA BR
05:00 UTC280° 10 kt1004.1RA BR
05:01 UTC6463290° 9 kt1004.1TSRA BR
05:05 UTC310° 8 kt1004.1RA BR
05:10 UTC330° 8 kt1003.7RA
05:15 UTC6462340° 8 kt1003.4-RA
05:15 UTC340° 8 kt1003.4-RA
05:20 UTC350° 5 kt1003.4RA
05:25 UTC10° 5 kt1002.7RA
05:30 UTC20° 8 kt1002.7-RA
05:35 UTC10° 8 kt1003-RA
05:40 UTC 1002.7-RA
05:45 UTC20° 9 kt1002.7-RA
05:50 UTC30° 9 kt1002.7-RA
05:53 UTC636240° 6 kt1002.7
05:55 UTC40° 5 kt1002.7
06:00 UTC50° 2 kt1003
06:05 UTC70° 2 kt1003
06:10 UTC110° 4 kt1002.7
06:15 UTC110° 5 kt1002.7
06:20 UTC120° 5 kt1002.4
06:25 UTC130° 4 kt1002.4
06:30 UTC140° 5 kt1002.4

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Detroit radar (KDTX), 30 km away, was scanning. The volume nearest the touchdown began at 04:35 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
04:10 UTCTSTM WND DMGCohoctahLivingston, MITree down on Byron Rd near Cohoctah.
04:10 UTCTSTM WND DMGCohoctahLivingston, MITree down on Byron Rd near Cohoctah.
04:12 UTCTSTM WND DMG5 N New LothropSaginaw, MIPhotos of damage to a barn roof.
04:12 UTCHAIL 0.88S Grand BlancGenesee, MI
04:12 UTCHAIL 0.88S Grand BlancGenesee, MI
04:20 UTCTSTM WND DMGHartlandLivingston, MIReport of trees and wires down
04:20 UTCTSTM WND DMGHartlandLivingston, MIReport of trees and wires down
04:24 UTCTSTM WND GST 59Flint Bishop Intl AirpoGenesee, MI
04:24 UTCTSTM WND GST 59Flint Bishop Intl AirpoGenesee, MI
04:27 UTCTSTM WND DMG1 E HollyOakland, MIreport of two large trees down
04:27 UTCTSTM WND DMG1 E HollyOakland, MIreport of two large trees down
04:27 UTCTSTM WND DMG1 N HollyOakland, MIA swath of uprooted trees and trees down from downtown Holly to Holly Village mobile home park. Peak winds estimated up to 70 mph.
04:33 UTCTSTM WND DMG4 S ColumbiavilleLapeer, MIphotos of trees down and large branches
04:33 UTCTSTM WND DMG4 S ColumbiavilleLapeer, MIphotos of trees down and large branches
04:35 UTCTSTM WND GST 48Saginaw Harry Browne AiSaginaw, MI
04:35 UTCTSTM WND GST 48Saginaw Harry Browne AiSaginaw, MI
04:35 UTCTORNADO2 N AtlasGenesee, MINWS damage survey confirmed an EF-0 tornado touched down northeast of Atlas and was on the ground 3 minutes before lifting north of Goodrich.
04:37 UTCTSTM WND DMG1 E DavisonGenesee, MIPhoto of tree down near USPS on E Flint St.
04:37 UTCTSTM WND DMG1 E DavisonGenesee, MIPhoto of tree down near USPS on E Flint St.
04:45 UTCHAIL 0.751 W WaldenburgMacomb, MI
04:45 UTCHAIL 0.751 W WaldenburgMacomb, MI
04:52 UTCTSTM WND DMG2 W DrydenLapeer, MITrees sheared and wires down.
04:55 UTCTSTM WND GST 45Tuscola Area AirportTuscola, MI
04:55 UTCTSTM WND GST 45Tuscola Area AirportTuscola, MI
05:00 UTCTSTM WND GST 514 S ReeseTuscola, MIMesonet station MIRVL 3.6 S Reese (MAWN).
05:10 UTCTSTM WND DMG3 Ne ArmadaMacomb, MITree reported blown down.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in MichiganEvery tornado in Michigan since 1950Warnings in force in Michigan nowThe forecast where you are

The other tornadoes of May 15, 2025

34 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 151:05 PM CDTEF0Chippewa, MN4.025
May 151:28 PM CDTEF0Swift, MN0.540
May 151:34 PM CDTEF1Swift, MN2.750
May 152:43 PM CDTEF0Stearns, MN2.850
May 153:08 PM CDTUnratedCass, ND0.120
May 153:26 PM CDTEF2Saint Croix, WI3.9120
May 154:05 PM CDTEF0Sauk, WI0.120$5,000
May 154:28 PM CDTUnratedPembina, ND0.120
May 154:42 PM CDTUnratedColumbia, WI1.220
May 154:47 PM CDTEF1Clark, WI0.8100
May 154:55 PM CDTEF0Clark, WI2.475$1,000
May 155:08 PM CDTEF1Clark, WI2.4100$45,000
May 155:09 PM CDTUnratedPolk, MN0.110
May 155:21 PM CDTEF2Clark, WI4.6230$725,000
May 155:32 PM CDTEF1Dodge, WI6.6100$135,000
May 155:38 PM CDTEF2Dodge, WI11.55001$2.5 million
May 155:41 PM CDTEF0Marathon, WI2.565
May 155:48 PM CDTEF1Dodge, WI4.275$1.2 million
May 155:52 PM CDTEF0Portage, WI5.245
May 155:57 PM CDTEF2Dodge, WI8.3300$3.4 million
May 156:08 PM CDTEF1Dodge, WI2.150$10,000
May 156:09 PM CDTEF1Dodge, WI1.550$45,000
May 157:22 PM EDTEF0Dare, NC0.8100
May 1510:24 PM EDTEF0Ottawa, MI3.550
May 1510:28 PM EDTEF1Allegan, MI5.4175
May 1510:41 PM EDTEF1Allegan, MI8.3200
May 1510:50 PM EDTEF1Barry, MI6.8200
May 1510:51 PM EDTEF1Kent, MI14.9100
May 1510:59 PM EDTEF0Kalamazoo, MI10.1200
May 1511:11 PM EDTEF0Calhoun, MI8.5200
May 1511:25 PM EDTEF1Eaton, MI15.7250
May 1512:03 AM EDTEF1Livingston, MI1.9230
May 1512:05 AM EDTEF0Saginaw, MI1.6250$150,000
May 1512:11 AM EDTEF0Saginaw, MI3.4160

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.